Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2000, 4:08 PM EDT for Morgan County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2000, 4:08 PM EDT (20:08 UTC)
- Expired
- Aug 8, 2000, 4:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 082008 SVRJKL KYC175-082045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF WEST LIBERTY * UNTIL 445 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MIZE...OR ABOUT 6 MILES WEST OF WEST LIBERTY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MALONE...7 MILES SOUTH OF LENOX AT 415 PM EDT OVER COTTLE...WHITE OAK AT 420 PM EDT 8 MILES SOUTH OF ELKFORK AT 425 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3798 8341 3784 8344 3781 8325 3799 8305 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:00 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT TUE AUG 8 2000 PREVIOUS ZONE PACKAGE ON THE RIGHT TRACK AND WILL BE KEPT FOR MOST PART. MODELS IN GENERAL AGREEMENT ALTHOUGH THE MESO ETA IS THE ODD MODEL OUT AT THIS TIME. COMPARING THE MODEL TO THE RADAR/SATELLITE AND CURRENT PRECIPITATION ANALYSIS THE ETA IS CLOSEST WITH THE NGM A CLOSE SECOND. WITH THAT IN MIND AND GIVEN THE PAST PERFORMANCE OF THE MODELS...WILL NOT ARGUE WITH MOS AND KEEP NUMBERS DARN CLOSE. MOST LIKELY WILL OPT FOR SIMILAR POPS...BUT MAY SHAVE THE MAX TEMPS DOWN ABOUT 5 DEGREES. IN THE MEANTIME THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DOMINATE THE PATTERN. THESE MESOSCALE FEATURES WILL BE TOUGH TO FORECAST AND WILL MAKE WORDING IN ZONES REFLECT THE TREND. NOT MUCH CHANGE THROUGH 60 HOURS AS THE RIDGE AMPLIFIES AND WE STAY IN CYCLONIC FLOW PATTERN. THIS IS GOOD FOR MADDOX TYPE RAIN EVENTS AND WILL LIKELY POST A FLASH FLOOD WATCH OVER MUCH OF THE CWA FOR TONIGHT INTO WEDNESDAY MORNING. \ OZFJKL OUT SHORTLY. .JKL...FLASH FLOOD WATCH FOR ALL OF EASTERN KENTUCKY TONIGHT INTO WEDNESDAY MORNING. LEWIS
In the hours before
Local storm report, Aug 8, 11:05 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1105 AM EDT TUE AUG 08 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM MONTICELLO KY WIND DAMAGE...
08/08/00 WAYNE TREE REPORTED DOWN
IN CITY OF MONTICELLO.
REPORTED BY POLICE
DISPATCH.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 55 min |
| Aug 8, 3:16 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 59 min |
| Aug 8, 4:10 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 50 min |
| Aug 8, 4:36 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 54 min |
| Aug 8, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 33 min |
| Aug 8, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 36 min |
| Aug 8, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 44 min |
| Aug 8, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.